MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III 4.0X55MM TL18.5MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III 4.0X55MM TL18.5MM; SCREW, FIXATION, BONE
Model Number 325055S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "a smooth guide passage of the institution is carried out and when the screw is passed, it is disassembled.A broken screw remains inside the patient.".
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received asnis screw was found to be broken at the tip region.A broken guide wire is also found stuck inside the cannulation of the screw.Macroscopic view of the threaded portion of the screw reveals signs of severe deformation, abrasion and material chip-off as well.Partial permanent deformation is also evident.It is highly likely that the screw was inserted under immense force to counter hinderance in passing through.A review of the device history for the reported lot did not indicate any abnormalities; the screw was manufactured within specifications.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation and the available information, the root cause of the issue is deemed to be user related.The nature of breakage and deformation indicates towards a forceful insertion of the screw inside the bone.Most likely hard dense bone was encountered during insertion, but without patient specific data it cannot be confirmed.However, as per operative technique, the self-cutting and self-tapping tip of the asnis 4.0mm screw is intended for cancellous bone.In dense cortical bone pre-drilling with the cannulated drill and use of the cannulated tap is recommended if any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III 4.0X55MM TL18.5MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11655847
Report Number0008031020-2021-00148
Device Sequence Number17021991
Product Code HWC
UDI-Device Identifier07613327076233
UDI-Public07613327076233
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K000080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number325055S
Device Catalogue Number325055S
Device Lot NumberB93004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR
Patient Weight42